Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

husband says lack of sex drive due to antidepressants

There was a weird episode between DH and I and ever since (4 weeks ago) he hasn't initiated sex. He blames his antidepressants. I don't believe him because it coincided with the weird episode. He says they really help him. He said we can have sex if I initiate it but that he just never wants to because he never needs to. He's on Zoloft by the way. How would you handle this situation?

Answer Question
 
Anonymous

Asked by Anonymous at 12:13 AM on Sep. 7, 2010 in Relationships

Answers (8)
  • My BIL had the same reaction to Zoloft. He needs to try something else. What was the weird episode? Maybe that will shed some light on the problem....
    SleepingBeautee

    Answer by SleepingBeautee at 12:14 AM on Sep. 7, 2010

  • zoloft is actualy one of the many antidepressents that does affect the sex drive. unfortunatly i dont know of the "situation" but i do know about medications and side effects and id have him talk to the doctor about changing meds. there are some out there that have minimal side effects for that.
    AIDEN032807

    Answer by AIDEN032807 at 12:16 AM on Sep. 7, 2010

  • some ppl do have lower sex drives on antidepressants.. i was on them (and should still be on them) it didn't do it to me but it says it can cause it..
    proudmommy690

    Answer by proudmommy690 at 12:17 AM on Sep. 7, 2010

  • I'm not on an antidepressant, but I think it's fair to say that the Mirena has murdered my sex drive............none whatsoever. I want to have removed, because on top of this...........I have cramps a lot lately. So yeah, for me, Mirena works great as a birth control...can't get pregnant if you rarely have sex.
    BridgetC140

    Answer by BridgetC140 at 12:22 AM on Sep. 7, 2010

  • Any antidepressant can have that affect on a person. It really does happen.
    michelle121003

    Answer by michelle121003 at 12:30 AM on Sep. 7, 2010

  • It is true that Zoloft can affect your sex drive. WIthout knowing what the details are of the event you speak of that happened before this, we can all only assume that it is in fact the Zoloft affecting his sex drive.
    hsmominky

    Answer by hsmominky at 12:34 AM on Sep. 7, 2010

  • @proudmommy690 i had mirena andit gave me nothing but cramps but then my doctor switched it to the mirena 5year one and i love it, dont know which one you have but it does make a big differnece. i would not go back to anything else.

    and about the prescriptions, yes, my husband has been on prescriptions before whrere it affected him, believe me, it made me very paranoid but as soon as he was off the prescription it was a different story.
    gemini415

    Answer by gemini415 at 12:38 AM on Sep. 7, 2010

  • Anti-depressants CAN cause a decrease in sex drive. It's a fairly common side effect. I was on Zoloft for PPD and manic depression, and between the Zoloft and my Mirena, I did not want sex for months. It's entirely possible that it was a coincidence that the incident between the two of you happened to coincide with his decreased sex drive. Just ask him about it up front, but not in an accusatory way.
    Mrs.BAT

    Answer by Mrs.BAT at 1:29 AM on Sep. 7, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN